Heart Palpitations

Discussion in 'Fibromyalgia Main Forum' started by Risk, Oct 19, 2005.

  1. Risk

    Risk New Member

    Hi. I know this subject has been covered numerous times. But here I go again! LOL. After months of not having palps, they are back in full force. This after seeing my cardiologist 2 weeks ago and telling him that they were gone. Big mouth me! Anyway, I've had them as long as I can remember, but worse since my Fibro diagnosis 5 years back.

    Ok, short and sweet, I've been doing alot of things physically that are exerting. Lifting, moving,etc. Yesterday I picked up a pile of books, and boom, off to the races. The heart palps then the anxiety, etc. This continued over the course of the night. I've had every heart test done imaginable so I have to keep telling myself that i'm ok. I am on hormone replacement due to early menopause at 44. And once I started on the bio-identical estrogen it helped alot with the hormones.

    Any clue as to why the palps would just start? It's so frustating. I do also take zoloft and klonopin and just took a piece of klonopin hoping to calm myself down.

    Thanks for listening!

    Rene
  2. EllenComstock

    EllenComstock New Member

    with heart palpitations, but exerting myself didn't bring them on. With me it was a defect in the electrical system of my heart. It took time, but once they finally determined where in my heart it was defective causing the palpitations, I had surgery. It's been three years since my surgery and I haven't had any palpitations since.

    I hope you can get this figured out soon. I know how awful the palpitations are, especially when they come on so suddenly. Good luck.

    Ellen
  3. JLH

    JLH New Member

    Since you were just at the cardiologists two weeks ago, I would be calling his office back and telling them what you told us.

    The palpitations started back as a result of physical exertion.

    Call him back TOMORROW MORNING and tell him what is going on and let him make the call on what he wants to do. He may want to start you on a heart med that controls the rhythm.


    Worried about you,
    Janet
  4. Risk

    Risk New Member

    Hi Ellen and Janet. Thanks so much for your concern. I have had numerous studies while experiencing heart palps. Did the holter, had a cardiolite stress test, echo, calcium scan, etc. All were normal. The holter did show that I do have alot of palps, and as the cardio explained it to me, most people don't feel them, but I do. I think we fibro people are more sensitive than others. My cholesterol is fine, weight, blood pressure, etc. Looking back, however, on yesterday's incident, I realized that I ate lots of candy corn PURE SUGAR!!!!! I think maybe it was a combo of that, and being up late the night before, then lifting and moving things areound that it all came to a head. I seem to get them more when I am tired and stressed. And I know that hormones can play a part with the palps.

    Thanks, Janet. Believe me, if they continue, I will contact my cardiologist. he told me 6 mos ago that if they continued to bother me, he could put me on a beta blocker, but he feels that it would only make me more tired than I am.

    Best to both of you.

    Rene
  5. lease79

    lease79 New Member

    I'm the same & am beginning to wonder if I am just more sensitive & feel them when others wouldn't ;)
    ~*Gentle Hugs*~ I know where you're coming from.
  6. dancingstar

    dancingstar New Member

    If they rule out everything else first, you might look at the AD. If you want to, maybe you can look up Zoloft on the manufacturer's website and see if it can possibly cause heart palpitations.

    You don't want to take a chance with your heart, obviously; so please call you doctor right away and tell him or her that the palpitations have come back even if it is just the exertion or eating too much sugar.

    I feel pretty unsure of myself in talking about this, but I could swear that even my heart feels better since I have been taking the ribrose. I added in all of the additional supplements that were suggested to me to help it work better, and it is a supplement that is supposedly recommended for heart problems...but I still think you should check with a doctor before doing or taking anything. Please don't take chances with your heart.

    Let us know how you are, okay?

    Bebe
  7. Risk

    Risk New Member

    Hi Bebe and Lease, thank you from the bottom of my heart for your concern. Right now, I'm just recently separated from my husband (2weeks ago) and I think that the stress from it has finally hit, hence the heart palps. I used to have them even as a child.

    I've been on the zoloft for 5 years and I know that a side effect can be heart palps, but usually it's supposed to help with them. I think I just need to get over this rough patch in my life.

    As I stated before, within the last year I have had cardiolite stress test, echocardiogram, ct scanner for calcium, the holter and numerous ekgs. I think what happens is that I get one palp, then it makes me anxious which leads to additional ones. For me, this is the most difficult part of the fibro.

    Thank you both. Lease, I'm sorry that you experience this as well. And Bebe, I'm glad that your supplemnt is helping you!

    Best,

    Rene